Alert archive / Mississippi / Flash Flood Warnings in 2011
Flash Flood Warning 163, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Dec 26, 2011, 2:40 PM CST for Adams County, Franklin County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 26, 2011, 2:40 PM CST (20:40 UTC)
- Expired
- Dec 26, 2011, 5:19 PM CST
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Adams County, MS, Franklin County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.7 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 457 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
486
WGUS54 KJAN 262040
FFWJAN
MSC001-037-262345-
/O.NEW.KJAN.FF.W.0163.111226T2040Z-111226T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
240 PM CST MON DEC 26 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ADAMS COUNTY IN SOUTHWEST MISSISSIPPI...
THIS INCLUDES THE CITY OF NATCHEZ...
FRANKLIN COUNTY IN SOUTHWEST MISSISSIPPI...
* UNTIL 545 PM CST
* AT 238 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
LARGE BAND OF SHOWERS AND THUNDERSTORMS PRODUCING VERY HEAVY
RAINFALL MOVING INTO THE WARNED AREA FROM THE SOUTHWEST. DOPPLER
RADAR AND OBSERVATIONS INDICATE 2 TO 5 INCHES OF RAIN HAS FALLEN
OVER MUCH OF THE WARNED AREA SINCE EARLY THIS MORNING.
VERY HEAVY DOWNPOURS WILL CONTINUE TO MOVE OVER THE WARNED AREA FOR
THE NEXT THREE HOURS WITH AN ADDITIONAL ONE TO THREE INCHES OF RAIN
POSSIBLE. THIS ADDITIONAL RAIN WILL LIKELY CAUSE ISSUES WITH
FLOODING OF LOW LYING AND FLOOD PRONE AREAS.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
KINGSTON...CRANFIELD...STANTON...HAMBURG...KIRBY...MCCALL CREEK...
LITTLE SPRINGS...PINE RIDGE...NEW HOPE AND BUDE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3119 9159 3125 9165 3129 9150 3141 9158
3137 9152 3136 9148 3152 9152 3154 9144
3159 9140 3163 9152 3162 9141 3175 9137
3165 9127 3163 9116 3161 9115 3161 9063
3135 9063 3137 9124 3131 9146
$$
AEG2 follow-up statements
540
WGUS74 KJAN 262229
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
429 PM CST MON DEC 26 2011
MSC001-037-262345-
/O.CON.KJAN.FF.W.0163.000000T0000Z-111226T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ADAMS MS-FRANKLIN MS-
429 PM CST MON DEC 26 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM CST FOR
FRANKLIN AND ADAMS COUNTIES...
AT 424 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT A LARGE AREAS OF SHOWERS AND THUNDERSTORMS PRODUCING VERY
HEAVY RAIN FROM NATCHEZ TO BUDE. THE STORMS WERE MOVING EAST
NORTHEAST AT 20 MPH. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER
OF ONE TO TWO INCHES...HAVE OCCURRED IN THE PAST TWO HOURS.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CRANFIELD...STANTON...HAMBURG...KIRBY...MCCALL CREEK...PINE RIDGE...
NEW HOPE AND BUDE
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
HOUR. WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS...STREAMS...COUNTY ROADS AND FARMLAND ALONG BANKS.
VERY HEAVY DOWNPOURS WILL CONTINUE TO MOVE OVER THE WARNED AREA FOR
AROUND THE NEXT HOUR WITH AN ADDITIONAL ONE TO THREE INCHES OF
RAIN POSSIBLE. THIS ADDITIONAL RAIN WILL LIKELY CAUSE ISSUES WITH
FLOODING OF LOW LYING AND FLOOD PRONE AREAS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3119 9159 3125 9165 3129 9150 3141 9158
3137 9152 3136 9148 3152 9152 3154 9144
3159 9140 3163 9152 3162 9141 3175 9137
3165 9127 3163 9116 3161 9115 3161 9063
3135 9063 3137 9124 3131 9146
$$
MRM411
WGUS74 KJAN 262319
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
519 PM CST MON DEC 26 2011
MSC001-037-262329-
/O.CAN.KJAN.FF.W.0163.000000T0000Z-111226T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ADAMS MS-FRANKLIN MS-
519 PM CST MON DEC 26 2011
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR FRANKLIN AND ADAMS
COUNTIES...
LAT...LON 3119 9159 3125 9165 3129 9150 3141 9158
3137 9152 3136 9148 3152 9152 3154 9144
3159 9140 3163 9152 3162 9141 3175 9137
3165 9127 3163 9116 3161 9115 3161 9063
3135 9063 3137 9124 3131 9146
$$
MRMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Dec 26, 12:30 PM CST, 2 hours 10 minutes earlier.
Area forecast discussion, Dec 26, 12:30 PM CST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1230 PM CST MON DEC 26 2011 ...PERIODS OF HEAVY RAIN TODAY WITH QUIETER WEATHER WEEK AHEAD... .UPDATE...QUICK UPDATE TO KNOCK ABOUT 5 DEGREES OFF AFTERNOON TEMPS BASED ON LATEST TRENDS. PERSISTENT RAINFALL KEEPING WARM ADVECTION FROM HELPING NEAR SURFACE TEMPS MUCH. PRECIP TRENDS LOOK GOOD AS PRECIPITATION IS FILLING BACK IN TO THE S AND W AS IR SHOWS TOPS RAPIDLY COOLING ACROSS AREA AS ASCENT INCREASES AHEAD OF EJECTING UPPER LOW. && .AVIATION...MVFR CONDITIONS IN EAST MS WILL SLOWLY DETERIORATE THROUGH EARLY AFTERNOON LEAVING WIDESPREAD IFR AT ALL TAF SITES AS AREAS OF STEADY RAIN PERSIST AND INCREASE. THE RISK OF SCATTERED TSRA WILL ALSO INCREASE THROUGH 06Z TONIGHT PRODUCING OCCASIONAL LIFR REPORTS BEFORE TAPERING OFF FROM W TO E FROM 08-12Z TUESDAY. CONDITIONS SHOULD IMPROVE TO MVFR TUESDAY MORNING 14-18Z WITH RAIN ENDING AND THEN FINALLY VFR CEILINGS RETURNING DURING THE MIDDLE AFTERNOON. OVERALL SURFACE WINDS WILL PERSIST ESE AT 10-16KTS TODAY AND BE VARIABLE TONIGHT BEFORE INCREASING FROM THE NW AT 12-18KTS EARLY TUESDAY MORNING./40/ && .HYDROLOGY...SMALL CONVECTIVE COMPLEXES HAVE BEEN AFFECTING PARTS OF S MS THIS MORNING...WITH A BAND OF 2 TO 4 INCHES OF RAINFALL HAVING AFFECTED PARTS OF SE MS AND A FFW HAVING BEEN RECENTLY ISSUED. 88D RADAR ESTIMATES SEEM PRETTY GOOD IN THOSE AREAS BASED ON GROUND TRUTH REPORTS...AND ARE PROBABLY SEEING STORM TOTALS IN THE LAST 48 HOURS APPROACHING OR SLIGHTLY EXCEEDING 5 INCHES IN PARTS OF THESE AREAS. UPPER LOW IS STILL WELL WEST OF THE AREA...AND LATEST GUIDANCE SUGGESTS SEVERAL WAVES OF MODERATE TO HEAVY RAIN WITH EMBEDDED CONVECTION AFFECTING MUCH OF THE REGION THROUGH 06Z...POSSIBLY LONGER IN EASTERN SECTIONS. GIVEN SEVERAL WAVES OF HEAVY RAINFALL OVER THE LAST WEEK HAVING LOWERED ALREADY LIMITED ABILITY OF WINTER GROUND TO HANDLE HEAVY RAIN...AND SEVERAL RIVERS NOW APPROACHING OR FORECAST TO EXCEED FLOOD STAGE OVER PARTS OF THE AREA...HAVE WENT AHEAD AND EXPANDED THE WATCH TO ENCOMPASS THE ENTIRE REGION. LATEST NAM AND HRRR GUIDANCE SUGGESTS WIDESPREAD ADDITIONAL 1 TO 2 INCH RAINFALL OVER THE ENTIRE AREA WITH EMBEDDED BANDS OF 3 TO 5 INCHES WHERE TRAINING OF HEAVIER SHOWERS/STORMS OCCURS. /08/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 55 43 54 34 / 100 100 3 0 MERIDIAN 57 47 55 31 / 100 100 8 0 VICKSBURG 55 41 54 32 / 100 94 3 0 HATTIESBURG 62 48 58 35 / 100 100 9 0 NATCHEZ 58 42 54 34 / 100 86 3 0 GREENVILLE 51 41 52 33 / 100 100 4 0 GREENWOOD 51 42 52 31 / 100 100 11 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...FLOOD WATCH THROUGH MIDNIGHT CST FOR ALL ZONES. LA...FLOOD WATCH THROUGH MIDNIGHT CST FOR ALL ZONES. AR...FLOOD WATCH THROUGH MIDNIGHT CST FOR ALL ZONES. && 08/JA/15
Hazardous weather outlook, Dec 26, 2:18 PM CST, 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 218 PM CST MON DEC 26 2011 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 272030- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 218 PM CST MON DEC 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...NORTHEAST LOUISIANA AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND TUESDAY ANOTHER ROUND OF MODERATE TO HEAVY RAINFALL WAS IN PROGRESS THIS AFTERNOON ACROSS THE ARKLAMISS REGION. ADDITIONAL RAINFALL TOTALS OF UP TO 3 INCHES WILL BE LIKELY THROUGH TONIGHT...ESPECIALLY ALONG AND EAST OF THE MISSISSIPPI RIVER. LOCALLY HIGHER AMOUNTS REACHING 4 INCHES TO POSSIBLY 6 INCHES ARE NOT OUT OF THE QUESTION. HEAVY RAIN AND THUNDERSTORMS OVER CENTRAL LOUISIANA WILL BE MOVING THROUGH THE DELTA REGION AND INCREASE FOR THE ENTIRE AREA FOR TONIGHT. SATURATED GROUND CONDITIONS HAVE RESULTED FROM SEVERAL DAYS OF MODERATE RAINFALL INCLUDING LAST NIGHT AND THIS MORNING. A FLOOD WATCH IS IN EFFECT FOR THE ENTIRE REGION AND MAY BE EXTENDED FOR EAST MISSISSIPPI INTO EARLY TUESDAY. JUST AN ADDITIONAL ONE INCH OF RAIN IN SHORT BURSTS WILL PRODUCE RISING WATER LEVELS IN CREEKS AND RIVERS AND ENABLE WIDESPREAD PONDING OF WATER IN LOW LYING AND POOR DRAINAGE AREAS. LOCALIZED FLASH FLOODING IS ALSO A CONCERN WHERE THUNDERSTORMS PERSIST THE LONGEST. A LOW PRESSURE SYSTEM MOVING INLAND OVER LOUISIANA WILL HEAD INTO EAST MISSISSIPPI LATER TONIGHT. OUR RAINS SHOULD START TO TAPER OFF FROM THE WEST BY MIDNIGHT...AND END IN OUR EAST PORTIONS TUESDAY MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT EXPECTED THROUGH NEXT SUNDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 40
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 8:04 AM CST | River Flood Warning | JAN | Neshoba | 49 hr |
| Dec 26, 8:25 AM CST | Flash Flood Warning | JAN | Covington, Jefferson Davis, Lamar, Marion | 2 hr |
| Dec 26, 4:14 PM CST | Flash Flood Warning | JAN | Copiah, Lincoln | 109 min |
Nearby
Flash Flood Warnings in Mississippi, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.